MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AT75184
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the device was returned for evaluation.A visual inspection found a complete circumferential break in the outer catheter at the proximal balloon joint; the inner polyimide guidewire lumen remained intact.Therefore, the investigation is confirmed for a break.However, the investigation is inconclusive for the reported rupture, as the device could not be inflated due to the break.No signs of rupture were noted on the balloon.The definitive root cause for the identified break or reported rupture could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Do not continue to use the balloon catheter if the shaft has been bent or kinked.If resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use of the atlas pta dilatation catheter: apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy.While maintaining negative pressure and the position of the guidewire, withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle counterclockwise motion may be used to help facilitate catheter removal through the introducer sheath.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the back of the knee, the pta balloon allegedly ruptured on the first inflation attempt at nominal pressure.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.

Brand Name
ATLAS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7045556
Report Number2020394-2017-01609
Device Sequence Number16172451
Product Code LIT
UDI-Device Identifier00801741062490
UDI-Public(01)00801741062490
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model NumberAT75184
Device Catalogue NumberAT75184
Device Lot NumberGFBV4369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR